Svetoslav Markov
Professor, PhD, DSci

Материали по конкурс за чл. кор. на БАН 2008


Institute of Mathematics and Informatics,
Bulg. Academy of Sciences, Acad. G. Bonchev Str., Bldg. 8, BG-1113 Sofia, Bulgaria phone: (+359 2) 979-3704,  fax: (+359 2) 971 3649



 Master of Science in Computational Mathematics, Sofia University, 1966; 

 Ph. D. (mathematics), Sofia University, 1979.

Employment record:

Faculty of Mathematics at Sofia University, Assistant professor, 1966-1974; Mathematical Institute of the Bulgarian Academy of Sciences, Researcher, 1974-1984; Habilitation: Senior Researcher, Bulgarian Academy of Sciences, 1984. Problem Group for Mathematical Modelling, Center for Biology, BAS, Senior Researcher and Head of the Problem Group, 1984-1989; Senior Researcher, Head of section "Mathematical Modelling in Biology'', Institute of Biophysics 1989-1995, Senior Resercher and Head of section "Biomathematics'', Institute for Mathematics and Informatics 1996-

Fields of interest:

Mathematical Modelling in Biology, Validated Numerical Analysis, Convex and Interval Analysis, Interval and Computer Arithmetic, Linear Algebra, Dynamical Models of Biological Processes.

Memberships of professional societies:

Union of the Mathematicians in Bulgaria (1967), Gesellschaft fuer Angewandte Mathematik und Mechanik (1986), International Association for Mathematics and Computers in Simulation (1993), Union for Automatics and Informatics (1994),   European Society for Mathematical and Theoretical Biology (1996).


English, German, Russian

Specialisations, Visiting Professorships and Research Fellowships

3 months training in programming languages  in IBM Schools in Germany (1968);       6 months specialisation in statistics and computer sciences in the Statistical Laboratory, University of Cambridge, UK,  (1971).
Moscow State University (1984), St. Petersburg Branch of the Math. Institute (1984), Inst. of Cybernetics, Kiev (1984), Inst. for Applied Math., Hamburg (1986); Inst. for Numerical Computation and Analysis, Dublin (1994, 1997), Inst. fuer Informatik, Basel (1995), University Paris 6, Inst. Blaise Pascal (1996, 1999, 2000, 2001, 2002), Kyoto University (1997), PUCRS, Porto Alegre (1998).

Conferences and journals:

Invited and key lecturer at more than 15 International Conferences. Chairman and organizer of 3 intern. conferences: SCAN'90, MMSC'93, BIOMATH-96 and of many national conferences and seminars. Member of the Program Committees of 15 Intern. Conferences. Editor of the Proceedings of SCAN'90, MMSC'93, BIOMATH-95. Reviewer of Zentralblatt fuer Mathematics since 1981. Member of the Editorial Board of the intern. journal "Reliable Computing".

List of Selected Publications

Venkov, L., S. Markov, Dynamical Model of the Cholinergic Synapse Transmission, Cell. Mol. Biol., 26, 1980, 541-546.

Bochev, P., S. M. Markov. A Self-validating Numerical Method for the Matrix Exponenial. Computing, 43, 59--72 (1989).

Markov, S., N. Kjurkchiev. A method for solving algebraic equations. ZAMM 69, 1989, T106--T107.

Markov, S. M.: On the Presentation of Ranges of Monotone Functions Using Interval Arithmetic; Interval Computations 4(6) (1992), 19--31.

Markov, S. M.: Extended interval arithmetic involving infinite intervals. Mathematica Balkanica, New Series, 3, 269--304 (1992).

Markov, S. M.: Some Interpolation Problems Involving Interval Data, Interval Computations 3 (1993), 164--182.

Dimitrova, N., S. Markov, A Validated Newton Type Method for Nonlinear Equations, Interval Computation 2 (1994), 27--51.

Markov, S. M.: On Directed Interval Arithmetic and its Applications, J. USC 1, 7 (1995), 514--526.

Markov, S., On the Foundations of Interval Arithmetic. Scientific Computing and Validated Numerics, G. Alefeld, A. Frommer, B. Lang (eds.), Mathematical Research, Vol. 90, Akademie Verlag, Berlin, 307--313, 1996.

Markov, S., E. Popova, U. Schneider, J. Schulze, On Linear Interpolation under Interval Data. Mathematics and Computers in Simulation, 42, 1 (1996), 35--45.

Markov, S., E. Popova: Linear Interpolation and Estimation using Interval Analysis. In: Milanese, M.; Norton, J. P.; P.-Lahanier H.; Water, E. (Eds.): Bounding Approaches to System Identification. Plenum Press, London, N. Y., 1996, 139--157.

Markov, S., On the Algebraic Properties of Convex Bodies and Related Algebraic Systems, Ann. Univ. Sofia, Fac. Math. Inf. Livre 1, v. 91 (1997), 41--59.

Markov, S., Some Problems of Mathematical Modelling in Ecology Involving Uncertainties, Phytologia Balcanica, 3/2-3, 1997, 155-165.

Markov, S., Isomorphic Embeddings of Abstract Interval Systems. Reliable Computing 3, No. 3, 199-207, 1997.

Markov, S., On the Algebra of Intervals and Convex Bodies,  J. UCS 4, No. 1, 34--47, 1998.

Markov, S., On the Algebraic Properties of Convex Bodies, Pliska Stud. Math. Bulgar. 12 (1998), 119-132.

Anguelov, R., S. Markov, Wrapping Effect and Wrapping Function, Reliable Computing 4, 311--330, 1998.

Dimitrova, N., S. Markov, Verified Computation of Fast Decreasing Polynomials, Reliable Computing 5 (3), 229--240, 1999.

Markov, S., K. Okumura: The Contribution of T. Sunaga to Interval Analysis and Reliable Computing, In: T. Csendes (ed.), Developments in Reliable Computing, Kluwer, 1999, 163--184.

Markov, S., On the Algebraic Properties of Convex Bodies and Some Applications, J. Convex Analysis 7 (2000), No. 1, 129--166.

Markov, S. An Iterative Method for Algebraic Solution to Interval Equations, Applied Numerical Mathematics 30, 2--3,
225--239, 1999.

Markov, S., On the Algebraic Properties of Intervals and some Applications, Reliable Computing 7 (2),  2001, 113-127.

 Markov, S., Computation of Algebraic Solutions to Interval Systems via Systems of Coordinates,
Scientific Computing, Validated Numerics, Interval Methods Eds. W. Kraemer, J. Wolff von Gudenberg), Kluwer, 2001,

 Markov, S. On the Algebraic Properties of Errors, Proc. Appl. Math. Mech . 1 (2002), 1, 506-507.

 Alt, R., S. Markov, On the Algebraic Properties of Stochastic Arithmetic. Comparison to Interval
Arithmetic, Scientific Computing, Validated Numerics, Interval Methods (Ed. W. Kraemer, J. Wolff von Gudenberg),
Kluwer, 2001, 331--341.
Education ofA., Claudio, D., S., Markov, On the Linear Combinations of Symmetric Segments, Mathematics and Education of Mathematics, 2002 (Eds. E. Kelevedzhiev, P. Boyvalenkov), Institute of Mathematics and Informatics,
Bulg. Acad. of Sci., Sofia, 2002, 321--326.
  Markov, S., On Quasilinear Spaces of Convex Bodies and Intervals, Journal of Computational and
Applied Mathematics, Special Issue, to appear.

 Alt R., S. Markov, Stochastic and Interval Arithmetic: A comparative Study. Reliable Computing, to appear.

 Kulpa, Z., S. Markov, On the inclusion properties of interval multiplication: A diagrammatic study, BIT.


[ Affiliation| Education| Employment record| Fields of interest| Memberships of professional societies| Specialisations| Visiting Professorships and research fellowships (1-3 months)| Conferences and journals| List of Selected Publications]
Last updated: 22.12.2002